MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Seroma (2069); Fluid Discharge (2686)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a clinical study regarding a patient receiving gablofen (unknown dose and concentration).It was reported the baclofen pump system was removed on (b)(6) 2020.The patient's caregiver called on (b)(6) 2020 reporting clear fluid leaking from lumbar site.Medical or non-surgical intervention occurred where the patient was instructed to lay flat and wear an abdominal binder.On (b)(6) 2020 the patient was seen in the emergency room department due to persistent cerebrospinal fluid (csf) leak.The patient was admitted to the hospital and placed on strict bed rest.On (b)(6) 2020 there was no further csf leak noted.The patient was discharged with no further complications.The event resulted in in-patient hospitalization.The outcome of the event resolved without sequelae on (b)(6) 2020.The clinical diagnosis was lumbar site seroma.The etiology of the event indicated the relationship of the event to the device or therapy was related and indicated the relationship of the event to the implant procedure was unlikely related.The incisional site/device tract was lumbar site.The event date was (b)(6) 2020-.No further complications were reported/anticipated.
 
Event or Problem Description
Additional information received from a healthcare professional (hcp) via a clinical study reported the clinical diagnosis was updated to csf leak.No further complications were reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
MDR Report Key11337159
Report Number2182207-2021-00268
Device Sequence Number3382092
Product Code LKK
UDI-Device Identifier00643169783027
UDI-Public00643169783027
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age12 YR
Patient Weight46